MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Disability (2371); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device #2 used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.Should additional information be provided a supplemental emdr will be submitted.This emdr represents device #2.Five additional em dr were submitted to represent the remaining bard devices.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2012: the patient underwent surgery for implant of a bard/davol ventralex, reference number 0010302, huvi0025 (device #1).On (b)(6) 2012: the patient underwent surgery for implant of a bard/davol "marlex" perfix light large, reference number 0117170, lot number huvb2232 (device #2) and a bard/davol perfix light large, reference number 0117170, lot number huvb2232 (device #3).On (b)(6) 2012: the patient underwent surgery for implant of a bard/davol ventralex, reference number 0010302, lot number huvj0711 (device #4), and a bard/davol ventralex, reference number 0010302, lot number huwa1805 (device #5).On (b)(6) 2012: the patient underwent surgery for implant of a bard/davol perfix medium, reference number 0117160, lot number huug1217 (device #6).As reported, the attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012: the patient underwent surgery for implant of a bard/davol ventralex, reference number (b)(4), huvi0025 (device #1).(b)(6) 2012: the patient underwent surgery for implant of a bard/davol "marlex" perfix light large, reference number (b)(4), lot number huvb2232 (device #2) and a bard/davol perfix light large, reference number (b)(4), lot number huvb2232 (device #3).(b)(6) 2012: the patient underwent surgery for implant of a bard/davol ventralex, reference number (b)(4), lot number huvj0711 (device #4), and a bard/davol ventralex, reference number (b)(4), lot number huwa1805 (device #5).(b)(6) 2012: the patient underwent surgery for implant of a bard/davol perfix medium, reference number (b)(4), lot number huug1217 (device #6).As reported, the attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with umbilical hernia thereby underwent open hernia repair with the implant of ventralex mesh (device #1).Per operative notes, "the sac was dissected free from the margins of fascial defect.A circular ventralex patch was positioned underneath the fascia and secured with sutures." (b)(6) 2012 - patient was diagnosed with bilateral inguinal hernia thereby underwent open hernia repair with the implant of perfix light plug (device #2 & #3).Per operative notes, "the direct space defect was placed with a perfix light plug (device #2) and the inguinal floor was reconstructed using suture and incorporating the underlying plug.Similar repair was performed on the left side and perfix plug (device #3) was used." (b)(6) 2012 - patient was diagnosed with two ventral hernias thereby underwent open hernia repair with the implant of ventralex patch (device #4 & #5).Per operative notes, "a bulging mass was noted in right lower quadrant and incised down to the anterior rectus sheath.A hernia defect was noted bulging through posterior sheath.A circular ventralex mesh (device #4) was placed and sutured.A supraumbilical hernia was noted.The defect in the linea alba was repaired using a ventralex patch (device #5) and sutured." (b)(6) 2012 - patient was diagnosed with two ventral hernias thereby underwent open hernia repair with the implant of per fix light plug device onlay patch (device #6).Per operative notes, "the defect was seen and carried down to the rectus sheath.The sheath was opened and weakness on both sides was seen and a marlex patch (device #6) was sutured." (b)(6) 2015 - patient was diagnosed with abdominal pain and recurrent umbilical hernia thereby underwent laparoscopic hernia repair with removal of meshes and implant of synthetic mesh.Per operative notes, "adhesions attached at the bottom of umbilicus with omentum was noted.The mesh was folded up over the omentum.The two meshes seemed to overlap one another.The omentum attached to the mesh was detached.A piece of omentum was creeped over the mesh into her umbilicus with recurrent hernia.The mesh was dissected on freeing this mesh the second mesh was freed.The mesh (device #1 & #5) over the umbilical area folded up was removed.The area of pain over the right abdomen was noted.The mesh (device #4) was detached and removed.The mesh (device #6) was retrieved.A synthetic mesh was placed and sutured." attorney alleged that the patient had adhesions, mesh shrinkage, hernia recurrence and emotional injuries.It is also alleged that the patient had revision surgery, surgery to remove mesh, mesh got balled /waded up and chronic abdominal pain.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol device #2 used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the complainant e-mail address and manufacturing date.Upon review of medical records, it was confirmed there was no adverse event or medical/surgical intervention associated to the perfix plug light implanted to treat the patient's bilateral inguinal hernia thereby underwent open hernia repair.Review of the manufacturing records was performed and found that the lot was manufactured to specification.Updated fields: a2, b4, b5, b7, d4 (udi no), e1 (complainant name), e3, g1, g3, g6, h2, h6, h10, h11.Corrected fields: e1 (complainant e-mail address), h4 (manufacturing date).This supplemental emdr represents perfix plug light (device #2).Additional supplemental emdr's were submitted to represent the perfix plug light (device #3 & #6) and mesh ¿ ventralex (device #1, #4 & #5).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7345647
Report Number1213643-2018-00624
Device Sequence Number36031
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)160328(10)HUVB2232
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Catalogue Number0117170
Device Lot NumberHUVB2232
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2018
Supplement Date Received by Manufacturer11/05/2024
Initial Report FDA Received Date03/16/2018
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient SexFemale